Jump to content

Taking a cholinergic agonist to fight anti-cholinergic effects of TCAs?


anytriptaline
 Share

Recommended Posts

I'm about to start a slow tapering from amitriptyline after over a decade of use for sleep issues

 

However, the side effects are making being productive virtually impossible, I'm beyond sedated at the moment and I need to be able to hold a full time job and drive a car

 

A doctor I visited claimed all of my issues (and benefits) probably arise from the anticholinergic side effects

 

I've been researching about Bethanechol, a cholinergic agonist that is sometimes used with geriatric patients taking tricyclics .

 

Does anyone have any experience or knowledge about such a combination? Could it cause more harm than good?

2007-2018 25mg-50mg Amitriptyline, 4mg Perphenazine, 500mg Valproic Acid

Nov 2018-February 2019 quetiapine, mirtazapine, pregabaline, estazolam, agomelatine, levomepromazine, trazodone, sulpiride

March 2019 - 37.5mg Amitriptyline, 4mg Perphenazine, waiting to tapper off slowly

September 2019 - Started tapering. 0.99 mg Amitriptyline, 4mg Perphenazine (as of June 25 2022)

Link to comment
Share on other sites

  • Administrator

Read this:

 

 

After decades of experience with SSRI withdrawal, it is now quite clear that "cholinergic rebound" does not explain all antidepressant withdrawal symptoms, not even in TCAs.

 

If withdrawal syndrome from TCAs was not solved with cholinergic agonists 30 years ago, they're not the solution now. 

 

As a peer support group, we are not in a position to advise on new drug prescriptions. If you would like to experiment with Bethanechol or other cholinergic agonist, please let us know what happens.

 

See https://www.drugs.com/pro/bethanechol.html

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

  • Altostrata changed the title to Taking a cholinergic agonist to fight anti-cholinergic effects of TCAs?

Yeah, but my problems at the moment have nothing to do with withdrawal, it's more like, the meds are working too damn good, they not only make me sleep at night, they keep me asleep all day!

 

I'll talk with my doctor next week, if I hop into them I'll report about it

2007-2018 25mg-50mg Amitriptyline, 4mg Perphenazine, 500mg Valproic Acid

Nov 2018-February 2019 quetiapine, mirtazapine, pregabaline, estazolam, agomelatine, levomepromazine, trazodone, sulpiride

March 2019 - 37.5mg Amitriptyline, 4mg Perphenazine, waiting to tapper off slowly

September 2019 - Started tapering. 0.99 mg Amitriptyline, 4mg Perphenazine (as of June 25 2022)

Link to comment
Share on other sites

  • Administrator

Please put questions about your personal situation in your Intro topic, we need the context there to answer them.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy